Anyone had reflux/nausea persistently after steroid injections?

Anyone had reflux/nausea persistently after steroid injections?

Welcome to Spine-health’s Spinal Injections patient community. You can also read doctor approved Spinal Injection Articles and watch Injection Videos.
14 posts / 0 new
Last post
Formerfire
Offline
Last seen: 3 years 9 months ago
Title: Member
Joined: 06/22/2008 - 9:10pm
Anyone had reflux/nausea persistently after steroid injections?

Hi, I had 6 facet joint injections 2 weeks ago then I had another in my hip a week ago.

I seem to be nauseous and have reflux constantly. I have to make myself sick in order to feel better.

Could this be from the injections? I have not changed medicines etc.....just wondering if anyone has ever had something similar????

Thanks

advertisement
charry
charry's picture
Offline
Last seen: 5 days 45 min ago
Title: Member
Joined: 09/06/2008 - 12:39am
Hi yes!

I have to watch what I eat and hold off on the spice and onions lately. Before I could eat anything but now that you mention it facet joint injections or the epidurals cause a reflux and I had to take pepto Bismol or Milk of magnesia and that helped. I'm going again tomorrow for more! I hope you try zantac or milk of mag or pepto instead of trying to make yourself sick. Maybe get to your Dr tomorrow and get it checked out. Charry

DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN

Robin
Offline
Last seen: 2 weeks 20 hours ago
Title: Member
Joined: 08/17/2008 - 9:45pm
Anyone had reflux/nausea persistently after steroid injections?

Yes ! My Dr sent me for the GERD,but I didn't bother going to get it-only because lately I feel that the meds are being thrown at me and I'm getting really frustrated.Also I'm having a lot more constipation,and my meds haven't changed.I know I said that my Dr was throwing more meds at me,but I'm not getting them filled,and I told her as much.I talked her out of writing scripts for my cholesterol <> because I read so many bad things about the cholesterol meds,and I've been bringing my #'s down with fish oil,red yeast rice capsules,and staying away from my beloved ice cream.At my last appt. I was down 27 pts. w/o meds.My cholesterol and BP went up after the injections too.

But I have noticed my reflux is really bad since the injections-and before I didn't have a problem at all and could eat anything..the hotter the better.Now I can barely eat anything with any spice to it or I'm up at night w/the reflux.Not to gross you out,but before I learned my lesson I was actually getting up with some vomit coming up--a bit MORE than just reflux.Now my throat is starting to hurt/burn from this.

I always ate salads with italian dressing.ALL my life.Now I can't eat it because it .....what is it they say..I like it but it doesn't like me.This is weird.If it came on slower I wouldn't be surprised-but it was sudden,and I do get a lot more nausea too...and headaches.

lol-I sound pathetic!

Formerfire
Offline
Last seen: 3 years 9 months ago
Title: Member
Joined: 06/22/2008 - 9:10pm
Gee this is amazing! I

Gee this is amazing! I didn't notice it straight away, but after the last injection it started. It is getting worse. Is this a well known side effect? I wonder what causes it?

It is awful. I bend over and burn........disgusting. I think vomitting is not the solution cause it burns so much, but is the only solution i could think of at the moment.

Hmmm might try and find out how long this is supposed to last - I assume it isnt permanent???? is it.

Robin
Offline
Last seen: 2 weeks 20 hours ago
Title: Member
Joined: 08/17/2008 - 9:45pm
I haven't had an ESI since

I haven't had an ESI since last June,so....but my TPI's were in February.

I suppose it could be a coincidence.It would be nice to hear more comments on this subject so that I don't feel that I'm jumping to conclusions-but my symptoms did come on suddenly and only after my injections,and I AM in tune with my body...

Making myself puke does not seem like a good solution.I really don't feel that the 'feeling' of nausea that I get,the burning,and reflux would quit after vomiting-and that would only add to my symptoms.
Besides-I'm an bulemic amnesiac Rolling

Nikon
Offline
Last seen: 2 years 10 months ago
Title: Member
Joined: 06/21/2008 - 2:51pm
I just had an ESI on Monday.

I just had an ESI on Monday. When I went to rest this evening..I woke up with the worst heart burn and reflux. I didn't eat anything spicy tonight or the night before.

Formerfire
Offline
Last seen: 3 years 9 months ago
Title: Member
Joined: 06/22/2008 - 9:10pm
They didnt even mention to

They didnt even mention to me that this could be a side effect. Having read everyones info I now realise that my feeling of bloating (and looking like it) is also from the steroids. How long do these effects last i wonder?

Formerfire
Offline
Last seen: 3 years 9 months ago
Title: Member
Joined: 06/22/2008 - 9:10pm
how long does it last?

charry wrote:
I have to watch what I eat and hold off on the spice and onions lately. Before I could eat anything but now that you mention it facet joint injections or the epidurals cause a reflux and I had to take pepto Bismol or Milk of magnesia and that helped. I'm going again tomorrow for more! I hope you try zantac or milk of mag or pepto instead of trying to make yourself sick. Maybe get to your Dr tomorrow and get it checked out. Charry

I have been gulping the milk down! Only thing that works Smile

Do you know how long the effects last?

Formerfire
Offline
Last seen: 3 years 9 months ago
Title: Member
Joined: 06/22/2008 - 9:10pm
Thought I should just

Thought I should just mention my reflux has gone now :). It obviously hit hard for a short period of time then settled. thanks for all the info.

Robin
Offline
Last seen: 2 weeks 20 hours ago
Title: Member
Joined: 08/17/2008 - 9:45pm
Reflux

That's good!

I'm supposed to be getting another ESI next week-23rd-and NOT looking forward to it!

I actually don't want it at all.I told the Dr how I feel about these,but this is new pain in the T area.If I get relux after this I won't question it again.

TommyB
Offline
Last seen: 4 months 1 week ago
Title: Member
Joined: 04/13/2014 - 9:18am
Nerve Block Injection re-action

I had nerve block in Dec which did not work at all and I had to have emergency surgery..discectomy at L5/S1. I had two nerve block injections..one in May and the last one was on July 2nd....on both occasions I got severe headaches and vomited..the May experience I had two full weeks of headaches and sickness. The July one did not affect me until day 12 after receiving it but when it hit the headache was excruciating and again I vomitted. I also am retaining fluid in my ankles. I do not consider myself a text book patient but have got no pain relief at all only adverse reactions so I will never get them again.

Pages